MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132701
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pericarditis (4448); Insufficient Information (4580)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint is from a literature source.The following literature cite has been reviewed: van der heijden caj, weberndörfer v, vroomen m, luermans jg, chaldoupi sm, bidar e, vernooy k, maessen jg, pison l, van kuijk smj, la meir m, crijns hjgm, maesen b.Hybrid ablation versus repeated catheter ablation in persistent atrial fibrillation: a randomized controlled trial.Jacc clin electrophysiol.2023 jan 10:s2405-500x(22)01143-4.Doi: 10.1016/j.Jacep.2022.12.011.Epub ahead of print.Pmid: 36752455.Objective/methods/study data:the purpose of this study was to compare the effectiveness and safety of ha with ca in a prospective, superiority, unblinded, randomized controlled trial.Lot, model and catalog number are not available, but the suspected biosense device possibly associated with reported adverse events: hybrid procedure (ha): 3.5-mm tip ablation catheter (thermocool smarttouch, biosense webster) other biosense webster devices that were also used in this study: catheter ablation (ca): an irrigated tip contact force mapping catheter (thermocool smarttouch, biosense webster), automated lesion tagging (visitag, biosense webster) non-biosense webster devices that were also used in this study: bipolar radiofrequency (rf)-clamp (synergy system, atricure), unidirectional bipolar rf pen (coolrail, atricure), epicardial clipping device (atriclip pro or atriclip pro 2, atricure) or an laa closure device (lariat, sentreheart), adverse event(s) and provided interventions: in the ha, 1 patient had a pericarditis requiring pericardiocentesis.In the ha group - 1 patient underwent a staged epi/endocardial procedure due to malfunction of the equipment for the endocardial ablation.
 
Additional Manufacturer Narrative
This complaint is from a literature source.The following literature cite has been reviewed: van der heijden caj, weberndörfer v, vroomen m, luermans jg, chaldoupi sm, bidar e, vernooy k, maessen jg, pison l, van kuijk smj, la meir m, crijns hjgm, maesen b.Hybrid ablation versus repeated catheter ablation in persistent atrial fibrillation: a randomized controlled trial.Jacc clin electrophysiol.2023 jan 10:s2405-500x(22)01143-4.Doi: 10.1016/j.Jacep.2022.12.011.Epub ahead of print.Pmid: 36752455.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors could be made.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref #: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17168732
Report Number2029046-2023-01339
Device Sequence Number7201071
Product Code LPB
UDI-Device Identifier10846835009163
UDI-Public10846835009163
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD132701
Device Catalogue NumberUNK_SMART TOUCH BIDIRECT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(THERMOCOOL SMARTTOUCH, BIOSENSE WEBSTER.; BIPOLAR RF-CLAMP (SYNERGY SYSTEM, ATRICURE).; EPICARDIAL DEV (ATRICLIP PRO OR PRO 2, ATRICURE).; LAA CLOSURE DEVICE (LARIAT, SENTREHEART).; UNIDIRECTIONALBIPOLAR RF PEN (COOLRAIL, ATRICURE).; VISITAG, BIOSENSE WEBSTER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown